Diffusion induced chaos in a closed loop thermosyphon



Downloads per month over past year

Rodríguez Bernal, Aníbal and Van Vleck, Erik S. (1998) Diffusion induced chaos in a closed loop thermosyphon. SIAM Journal on applied mathematics, 58 (4). 1072 -1093. ISSN 0036-1399

[thumbnail of RodBernal55.pdf] PDF

Official URL: http://www.jstor.org/stable/10.2307/118320


The dynamics of a closed loop thermosyphon are considered. The model assumes a prescribed heat flux along the loop wall and the contribution of axial diffusion. The well-posedness of the model which consists of a coupled ODE and PDE is shown for both the case with diffusion and without diffusion. Boundedness of solutions, the existence of an attractor, and an inertial manifold is proven, and an exact reduction to a low-dimensional model is obtained for the diffusion case. The reduced systems may have far fewer degrees of freedom than the reduction to the inertial manifold. For the three mode models, equivalence with the classical Lorenz equations is shown. Numerical results are presented for five mode models.

Item Type:Article
Uncontrolled Keywords:Natural convection; Asymptotic behavior; Inertial manifold; Three mode models; Five mode models; Thermosiphon; Dynamics
Subjects:Sciences > Mathematics > Functions
ID Code:17894
Deposited On:23 Jan 2013 08:53
Last Modified:12 Dec 2018 15:07

Origin of downloads

Repository Staff Only: item control page